Alert archive / Nebraska / Tornado Warnings in 2010

Tornado Warning 46, NWS Cheyenne, WY

July 21, 2010Dawes County, Sioux County, Nebraska

NWS Cheyenne, WY issued this tornado warning at Jul 21, 2010, 7:53 PM MDT for Dawes County, Sioux County, Nebraska. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2010, 7:53 PM MDT (01:53 UTC)
Expired
Jul 21, 2010, 8:30 PM MDT
In force
37 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon

Counties Dawes County, NE, Sioux County, NE

The radar

The Rapid City radar (KUDX), 145 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 8:37 PM MDTTSTM WND GST 504 Ne Whitney, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2010-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2010-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WFUS55 KCYS 220153
TORCYS
NEC045-165-220230-
/O.NEW.KCYS.TO.W.0046.100722T0153Z-100722T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
753 PM MDT WED JUL 21 2010

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHEASTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 830 PM MDT

* AT 752 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR AGATE DAM RESERVOIR...OR 29 MILES SOUTHEAST
  OF EDGEMONT...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AGATE DAM RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4278 10320 4282 10361 4300 10364 4300 10317
TIME...MOT...LOC 0153Z 275DEG 17KT 4292 10357

$$

MAZUR
2 follow-up statements
012 
WWUS55 KCYS 220216
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
816 PM MDT WED JUL 21 2010

NEC045-165-220230-
/O.CON.KCYS.TO.W.0046.000000T0000Z-100722T0230Z/
DAWES NE-SIOUX NE-
816 PM MDT WED JUL 21 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN SIOUX AND
NORTHWESTERN DAWES COUNTIES UNTIL 830 PM MDT...

AT 815 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR AGATE DAM RESERVOIR...OR 26 MILES WEST OF
CHADRON...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHWESTERN DAWES COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4281 10350 4300 10356 4300 10317 4278 10320
      4280 10344
TIME...MOT...LOC 0216Z 243DEG 13KT 4296 10347

$$

MAZUR
134 
WWUS55 KCYS 220231
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
831 PM MDT WED JUL 21 2010

NEC045-165-220240-
/O.EXP.KCYS.TO.W.0046.000000T0000Z-100722T0230Z/
DAWES NE-SIOUX NE-
831 PM MDT WED JUL 21 2010

...THE TORNADO WARNING FOR NORTHEASTERN SIOUX AND NORTHWESTERN DAWES
COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
SHOWS A THREAT FOR TORNADOES.

A SEVERE THUNDERSTORM WARNING HAS REPLACED THIS WARNING...AND 
REMAINS IN EFFECT FOR NORTHERN DAWES COUNTY IN EFFECT UNTIL 9 PM.

LAT...LON 4281 10350 4300 10356 4300 10317 4278 10320
      4280 10344
TIME...MOT...LOC 0216Z 243DEG 13KT 4296 10347

$$

MAZUR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jul 21, 3:09 PM MDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jul 21, 3:09 PM MDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
309 PM MDT WED JUL 21 2010

.UPDATE...
ANTICIPATED ADDITIONAL CONVECTIVE DEVELOPMENT ACROSS CARBON AND
CONVERSE COUNTIES OVER THE NEXT FEW HOURS HAS RESULTED IN THE
ISSUANCE OF SEVERE THUNDERSTORMS WATCH 511 IN EFFECT THROUGH 10
PM. HAVE UPDATED GOING FORECAST TO ADD SEVERE MENTION TO THESE TWO
COUNTIES. SLOW MOVING CONVECTION OVER THE SRN LARAMIE RANGE WILL
CONTINUE TO SLOWLY SLIDE EAST ACROSS LARAMIE RANGE THROUGH 5 PM.

&&

.PREV DISCUSSION... /ISSUED 113 PM MDT WED JUL 21 2010/

.SHORT TERM...TONIGHT THROUGH FRIDAY...
AMPLE MOISTURE CONTINUES TO STREAM ACROSS THE AREA EARLY THIS
AFTERNOON BUT LITTLE IN THE WAY OF CONVECTION SO FAR.  EXPECT
SHOWERS AND TSTRMS TO INCREASE DURING THE AFTERNOON...INITIALLY
AROUND THE MTNS...AND SPREAD EAST INTO THIS EVENING.  SOME SEVERE
POTENTIAL EXISTS MAINLY OVER THE PANHANDLE BUT WITH LACK OF ANY SFC
FEATURE AND SHEAR VALUES NOT VERY HIGH WITH BETTER FLOW TO THE NORTH
WOULD EXPECT MORE OF A SPOTTY NATURE TO ANY SEVERE ACTIVITY.  HEAVY
RAINFALL POSSIBLE AS WELL WITH ANY OF THE STRONGER STORMS.  ACTIVITY
SHOULD GRADUALLY END/MOVE OUT DURING THE EVENING AS WEAK UPPER
IMPULSE MOVES EAST OF THE CWA.  PATTERN THEN TRANSITIONS TO A DRIER
REGIME THURSDAY AND FRIDAY AS UPPER FLOW TURNS WESTERLY AND
MONSOONAL MOISTURE GETS SUPPRESSED SOUTHWARD.  THIS ALONG WITH MORE
OF A DOWNSLOPING COMPONENT TO THE SFC FLOW SHOULD RESULT IN LESS
CONVECTIVE ACTIVITY THURSDAY...WITH MAINLY DRY CONDITIONS FRIDAY.
TEMPERATURES WILL TURN WARMER THURSDAY AND FRIDAY AS THE AIR MASS
DRIES WITH NEXT COOL FRONT POSSIBLY SAGGING INTO THE NORTHERN CWA BY
LATE FRIDAY AFTERNOON.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...
THE PERIOD BEGINS WITH AN UPPER LEVEL TROUGH TRACKING THROUGH THE
NRN HIGH PLAINS DRAGGING A SFC COLD FRONT THRU THE CWA LATE FRIDAY
AND FRIDAY NIGHT. EXPECT THERE TO BE LITTLE MOISTURE TO WORK
WITH...SO FROPA IS EXPECTED TO BE DRY. MEDIUM RANGE GUIDANCE IS
CONSISTENT IN MAINTAINING NW FLOW ACROSS THE NRN HALF OF THE CWA ON
SATURDAY...WITH THE SRN CONUS UPPER LEVEL HIGH BUILDING INTO THE
SOUTH. MOST OF THE MONSOONAL MOISTURE WILL REMAIN TRAPPED ACROSS
COLORADO ON SATURDAY...WITH PERHAPS AN AFTERNOON/EVENING SHOWER
AND/OR THUNDERSTORM OVR THE SNOWY/SIERRA MADRES. MONSOONAL
MOISTURE WILL LIFT A BIT FURTHER NORTH ON SUNDAY...THOUGH HAVE
REMOVED MENTION OF -TSRAS NORTH OF A CHUGWATER TO ALLIANCE LINE.
MODELS DIFFERENCES BEGIN TO BECOME MORE APPARENT FOR THE MONDAY
THROUGH WEDNESDAY TIMEFRAME...WITH THE OPERATIONAL GFS BUILDING
THE UPPER HIGH CENTER NR THE FOUR CORNERS...WHILE THE ECMWF KEEPS
THE UPPER HIGH NEGATIVELY TILTED FROM THE NRN ROCKIES INTO THE SRN
PLAINS. FOR NOW...HAVE GENERALLY KEPT THE IDEA OF MONSOONAL
MOISTURE AND DIURNALLY DRIVEN AFTERNOON/EVENING CONVECTION GOING
CWA-WIDE FOR MONDAY THROUGH WEDNESDAY. AS FOR TEMPERATURES...A
COOLER DAY IS EXPECTED ON SATURDAY IN CAA BEHIND THE
AFOREMENTIONED DRY FROPA. TEMPERATURES WILL RETURN TO NEAR
SEASONAL NORMALS FOR SUNDAY INTO EARLY NEXT WEEK...WITH AFTERNOON
HIGHS IN THE 80S ABOVE 5000 FEET...AND 90S BELOW.

&&

.AVIATION...18Z TAF ISSUANCE...
AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH SOUTHEAST WYOMING AND
THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON. EARLY MORNING
LOW/MID CLOUDS WILL CONTINUE TO BREAK UP ACROSS THE REGION. SO
EXPECT VFR CONDITIONS TO PREVAIL THROUGH 19Z/20Z...WITH ISOLATED
THUNDERSTORMS EXPECTED TO BECOME NUMEROUS BY MID/LATE AFTERNOON.
TERMINALS EAST OF THE LARAMIE RANGE WILL HAVE THE BEST OPPORTUNITY
FOR THUNDERSTORM DEVELOPMENT LATER TODAY. CONDITIONS WILL BE
REDUCED TO MVFR/IFR IN THE HEAVIEST THUNDERSTORMS. EXPECT
CONVECTION TO WANE LATE THIS EVENING...TURNING VFR OVERNIGHT.

&&

.FIRE WEATHER...
EXPECTED RAIN ACROSS MUCH OF THE CWA THROUGH THIS EVENING SHOULD
KEEP FIRE DANGERS FROM REACHING VERY HIGH LEVELS OVER THE NEXT
COUPLE DAYS. ONLY AREA OF SOME CONCERN WILL BE OVER THE LOWER
ELEVATIONS OF CARBON COUNTY WHERE BORDERLINE WINDS AND LOW RHS IN
THE AFTERNOONS ARE POSSIBLE BUT LATEST FUEL CONDITIONS STILL NOT
CRITICAL THERE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...RE
LONG TERM/AVIATION/UPDATE...HAHN
Hazardous weather outlook, Jul 21, 6:11 PM MDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
611 PM MDT WED JUL 21 2010

WYZ101>119-230015-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
611 PM MDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHEAST WYOMING
THROUGH 10 PM. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO MOVE EAST ACROSS THE AREA THIS THROUGH THE EVENING. A FEW
STORMS ARE EXPECTED TO BECOME SEVERE WITH VERY STRONG AND GUSTY
WINDS AND LARGE HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY NEXT SUNDAY AND MONDAY
AS MONSOONAL MOISTURE INCREASES OVER THE REGION AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE OR LOCAL LAW ENFORCEMENT THROUGH THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-230015-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
611 PM MDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
MOVE EASTWARD ACROSS THE AREA INTO EARLY THIS EVENING. ENOUGH
INSTABILITY IS EXPECTED THAT A FEW STORMS MAY BECOME SEVERE WITH
LARGE HAIL AND GUSTY WINDS THE MAIN THREAT. OTHERWISE LOCALLY
HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY NEXT SUNDAY AND MONDAY
AS MONSOONAL MOISTURE INCREASES OVER THE REGION AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jul 21, 4:24 PM MDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT WED JUL 21 2010

WYZ106>108-212315-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-GOSHEN COUNTY WY-
424 PM MDT WED JUL 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE AND CENTRAL
GOSHEN COUNTIES UNTIL 515 PM MDT...

AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF CHUGWATER...OR 16 MILES
SOUTHEAST OF WHEATLAND...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VETERAN...
  YODER...
  LINGLE...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 55 AND
65.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

HAHN
Special weather statement, Jul 21, 5:14 PM MDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
514 PM MDT WED JUL 21 2010

WYZ103>106-220000-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY
WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-NORTH LARAMIE RANGE WY-SHIRLEY
BASIN WY-
514 PM MDT WED JUL 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARBON...EXTREME
SOUTHERN CONVERSE...NORTHERN ALBANY AND EXTREME NORTHWESTERN PLATTE
COUNTIES UNTIL 600 PM MDT...

AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF SHIRLEY BASIN...OR 41 MILES
SOUTH OF CASPER...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LITTLE MEDICINE SCHOOL...
  GARRETT...
  ESTERBROOK...
  WINDY PEAK...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MAZUR
Local storm report, Jul 21, 5:34 PM MDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     TSTM WND GST     MEDICINE BOW            41.90N 106.20W
07/21/2010  E50 MPH          CARBON             WY   TRAINED SPOTTER

&&

DSIUTA
Special weather statement, Jul 21, 6:19 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
619 PM MDT WED JUL 21 2010

WYZ103-106-107-115>118-220115-
CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-EAST PLATTE COUNTY WY-LARAMIE VALLEY WY-NORTH LARAMIE RANGE
WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
619 PM MDT WED JUL 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE...CENTRAL
ALBANY AND SOUTHWESTERN PLATTE COUNTIES UNTIL 715 PM MDT...

AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
GARRETT TO 6 MILES SOUTHWEST OF BOSLER...AND MOVING SOUTHEAST AT 30
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BOSLER...
  IRON MOUNTAIN...
  HORSE CREEK...
  FEDERAL...
  CHUGWATER...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 53 AND
60.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MAZUR
Special weather statement, Jul 21, 7:12 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
712 PM MDT WED JUL 21 2010

WYZ106>108-115>119-220200-
CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-EAST LARAMIE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY
WY-LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
712 PM MDT WED JUL 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LARAMIE...SOUTHEASTERN
ALBANY...SOUTHEASTERN PLATTE AND SOUTHWESTERN GOSHEN COUNTIES UNTIL
800 PM MDT...

AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG OUTFLOW WINDS FROM A LINE OF THUNDERSTORMS EXTENDING FROM 8
MILES SOUTHWEST OF CHUGWATER TO 8 MILES SOUTHWEST OF TIE
SIDING...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CHEYENNE...
  PUMPKIN VINE...
  BUFORD...
  WHITAKER...
  WARREN AF BASE...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 323 AND
365.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 0 AND 9.

MAZUR
Local storm report, Jul 21, 7:43 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
743 PM MDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             24 NE HARRISON          42.93N 103.55W
07/21/2010  E1.25 INCH       SIOUX              NE   TRAINED SPOTTER

            MOST OF THE HAILSTONES WERE QUARTER SIZED...WITH SOME
            LARGER STONES THE SIZE OF HALF DOLLARS. 60-70 MPH WINDS
            ALSO REPORTED ALONG WITH VERY HEAVY RAINFALL.

0644 PM     TSTM WND GST     5 WNW LARAMIE           41.34N 105.67W
07/21/2010  E51 MPH          ALBANY             WY   OFFICIAL NWS OBS

&&

SJC

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:36 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux24 min
Jul 21, 8:29 PM MDTSevere Thunderstorm WarningCYSDawes31 min
Jul 22, 3:24 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Morrill, Scotts Bluff40 min
Jul 22, 4:59 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux46 min
Jul 22, 5:32 PM MDTSevere Thunderstorm WarningCYSDawes43 min

Nearby

Tornado Warnings in Nebraska, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.